Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 26, 2008, 2:22 PM MST for Mohave County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2008, 2:22 PM MST (21:22 UTC)
- Expired
- Sep 26, 2008, 3:00 PM MST
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 132 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262122 SVRVEF AZC015-262200- /O.NEW.KVEF.SV.W.0063.080926T2122Z-080926T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 222 PM MST FRI SEP 26 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 300 PM MST. * AT 211 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 8 MILES SOUTHWEST OF I-40 AT FORT ROCK...AND WAS MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3499 11373 3525 11378 3527 11347 3508 11343 TIME...MOT...LOC 2122Z 081DEG 13KT 3513 11355 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 262146 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PDT FRI SEP 26 2008 AZC015-262200- /O.CON.KVEF.SV.W.0063.000000T0000Z-080926T2200Z/ MOHAVE AZ- 245 PM MST FRI SEP 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR CENTRAL MOHAVE COUNTY... AT 244 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR NEAR THE JUNCTION OF INTERSTATE 40 AND HIGHWAY 93...MOVING WEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3499 11373 3525 11378 3527 11347 3508 11343 TIME...MOT...LOC 2145Z 081DEG 13KT 3512 11365 $$ PIERCE
000 WWUS55 KVEF 262201 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PDT FRI SEP 26 2008 AZC015-262209- /O.EXP.KVEF.SV.W.0063.000000T0000Z-080926T2200Z/ MOHAVE AZ- 259 PM MST FRI SEP 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 300 PM MST... THE SEVERE THUNDERSTORM THAT WAS OVER EAST CENTRAL MOHAVE COUNTY HAS WEAKENED. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS ACROSS SOUTHERN MOHAVE THROUGH LATE AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS. LAT...LON 3499 11373 3525 11378 3527 11347 3508 11343 TIME...MOT...LOC 2159Z 081DEG 13KT 3511 11371 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 10:33 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 26, 10:33 AM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT FRI SEP 26 2008 .SYNOPSIS...INCREASING MOISTURE ACROSS THE AREA WILL RESULT IN ISOLATED THUNDERSTORMS ACROSS MAINLY NORTHWEST ARIZONA TODAY AND THEN SPREADING INTO SOUTHERN NEVADA AND THE SOUTHERN SIERRA ON SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .UPDATE...SHOWERS CONTINUE ACROSS NORTHERN MOHAVE COUNTY IN ASSOCIATION WITH A TINY PIECE OF ENERGY IN THE MID-LEVELS OF THE ATMOSPHERE. WHILE RADAR TRENDS INDICATE ACTIVITY IS ON A DOWNWARD TREND SHOWER ACTIVITY HAS BEEN RELUCTANT TO COMPLETELY DIMINISH AND LIS ARE FORECAST TO BE BETWEEN 0 AND -1 THIS AFTERNOON ACROSS THIS AREA. THUS THE LATEST FORECAST PACKAGE HAS INCLUDED KEEPING IN ISOLATED THUNDERSTORMS FOR THE REMAINDER OF THIS MORNING INTO THIS AFTERNOON. ELSEWHERE SOME MID-LEVEL CLOUDINESS IN ASSOCIATION WITH THIS FEATURE IS AROUND AND GRIDS/ZONES WERE TWEAKED TO ACCOUNT FOR THIS. THE ONLY OTHER CONCERN IS TEMPS THIS AFTERNOON. THE 12Z DESERT ROCK SOUNDING WARMED OVER YESTERDAY IN THE 650-800 MB LAYER BY AROUND 1-2 DEGREES C. GIVEN THIS AND THE WARMER START TO THE DAY IT WILL NOT BE A COMPLETE SHOCK IF SOME SPOTS SEE HIGHS THIS AFTERNOON A DEGREE OR TWO ABOVE YESTERDAY INCLUDING LAS VEGAS. ALTHOUGH MCCARRAN ONLY REACHED 99 DEGREES YESTERDAY IT DID GET TO 100 HERE AT OUR OFFICE AS WELL AS NELLIS AFB AND 102 IN HENDERSON. SO ONCE AGAIN THIS AFTERNOON I EXPECT TO SEE PARTS OF THE LAS VEGAS VALLEY GET TO OR ABOVE THE CENTURY MARK. WILL MONITOR TEMPS AND UPDATE IF NEED BE. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT CHANGES IN WIND EXPECTED OVER THE NEXT COUPLE OF DAYS WITH GENERALLY A DIURNAL SURFACE WIND PATTERN INTO EARLY SUNDAY. MOISTURE WILL CONTINUE TO INCREASE WITH A SCATTERED MID LEVEL DECK FORMING THIS AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS RETURN TO LOCAL MOUNTAINS SATURDAY AND SUNDAY WITH ISOLATED COVERAGE POSSIBLY EXPANDING INTO THE VALLEY MONDAY. TSTORMS ARE EXPECTED MAINLY ALONG THE PEACH SPRINGS AND MORMON MESA CORRIDORS OVER THE WEEKEND. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO SIGNIFICANT CHANGES IN WIND EXPECTED OVER THE WEEKEND EXCEPT FOR POSSIBLE ERRATIC WINDS ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT. SKIES WILL SEE AN INCREASE IN CLOUD COVER AS MOISTURE MOVES INTO THE AREA THROUGH MONDAY. THUNDERSTORM COVERAGE WILL MAINLY IMPACT NORTHERN MOHAVE COUNTY TODAY BUT EXPAND TO THE SIERRA AND THE SOUTHEAST CWA SATURDAY AND THEN EVENTUALLY TO MUCH OF THE FORECAST AREA BY MONDAY. && .SHORT TERM...WEAK IMPULSE AS SEEN ON WATER VAPOR THIS MORNING CONTINUES TO PRODUCE ISOLATED THUNDERSTORMS OVER NORTHERN MOHAVE COUNTY. EXPECT THIS TO DECREASE BY SUNRISE...HOWEVER QUESTION NOW BECOMES WILL MOISTURE REMAIN IN PLACE FOR TODAY. BOTH 00Z NAM/GFS SHOW SLOW MOISTENING OF THE AIRMASS ACROSS THE CWA...ESPECIALLY THE EASTERN PORTION FOR SATURDAY AND SUNDAY AS SOUTHERLY FLOW CONTINUES OVER THE AREA BETWEEN THE RIDGE OVER FOUR CORNERS AND A WEAK LOW OFF THE SOUTHERN CALIFORNIA COAST. STABILITY DECREASES TODAY ACROSS MOHAVE COUNTY...HOWEVER BEST DYNAMICS TO BE OVER NORTHWEST ARIZONA WITH WEAK THETA-E RIDGE...LI DROPPING INTO NEGATIVE VALUES... INCREASING PW AND SLIGHT INCREASE IN CAPE OVER THE WEEKEND. FOR THIS MORNINGS PACKAGE HOWEVER...WILL INCLUDE MENTION OF ISOLD THUNDERSTORMS FOR MOHAVE COUNTY TODAY AND THEN SPREAD MENTION WEST ACROSS MAINLY THE HIGHER TERRAIN ON SATURDAY AND ESPECIALLY SUNDAY. MAY NEED TO BUMP COVERAGE UP SLIGHTLY ON SATURDAY...DEPENDING ON MORNING MODEL RUNS AND WHAT HAPPENS THIS AFTERNOON. TEMPERATURES INCREASED SLIGHTLY MORE THAN EXPECTED ON THURSDAY AND WITH CONTINUED SOUTHERLY FLOW ALOFT TODAY DO NOT EXPECTED MUCH CHANGE OVER WHAT WAS SEEN ON THURSDAY. WITH INCREASE IN MOISTURE...TEMPS WILL LIKELY COOL A DEGREE OR TWO INTO SUNDAY BUT OVERALL ABOVE NORMAL READINGS LIKELY THROUGH THE WEEKEND. .LONG TERM...FOR THE FORECAST PERIOD BEGINNING MONDAY MORNING...A MERIDIONAL UPPER AIR PATTERN WILL DOMINATE THE EXTENDED. THE ECMWF...GEM...AND GFS ENSEMBLE MEAN ARE IN VERY GOOD AGREEMENT... WITH HINTS OF AN OMEGA BLOCK ACROSS NORTH AMERICA...AS A STRONG RIDGE OF HIGH PRESSURE OVER THE CENTRAL US PERSISTS ALL WEEK. ON MONDAY...A MINOR SHORTWAVE PROPAGATING THROUGH THE FLOW MAY ACT AS A FOCUSING MECHANISM FOR CONVECTION. THE GFS SHOWS PW VALUES UP OVER AN INCH ACROSS INYO AND SAN BERNARDINO COUNTIES...AND AT LEAST 3/4 INCH ELSEWHERE. HAVE UPPED POPS AREAWIDE ON MONDAY...AS WELL AS A SLIGHT DECREASE IN TEMPS...WITH CLOUD COVERAGE HELPING TO KEEP DOWN DAYTIME MAXIMUMS. AS FLOW BECOMES MORE SOUTH/SOUTHWESTERLY TUESDAY/WEDNESDAY...THE AREA WILL DRY AND STABILIZE. SO HAVE DECREASED POPS SUBSTANTIALLY FROM THERE ON OUT. BY THE END OF THE WEEK...MODELS INDICATE THE RIDGE AXIS TRANSITIONING EASTWARD...WHICH WOULD MAKE IT EASIER FOR SYSTEMS TO MOVE DOWN THE WEST COAST. THIS COULD BRING A BIG CHANGE IN WEATHER CONDITIONS WITH THE POTENTIAL FOR COOLER TEMPERATURES...INCREASING WINDS...AND A CHANCE OF SHOWERS OVER MUCH OF THE CWA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. AZ...NONE. && UPDATE...STACHELSKI AVIATION...SALMEN PREVIOUS...JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 26, 10:54 AM MST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PDT FRI SEP 26 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-270900- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1054 AM PDT FRI SEP 26 2008 /1054 AM MST FRI SEP 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MAINLY THE HIGHER ELEVATIONS OF THE AREA SATURDAY THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS EACH DAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE LOCALLY GUSTY WINDS AS WELL AS HEAVY DOWNPOURS THAT COULD LEAD TO FLASH FLOODING. ALTHOUGH TEMPERATURES HAVE BEEN MORE LIKE THAT OF LATE SUMMER RECENTLY...A CHANGE IN THE WEATHER PATTERN IS EXPECTED BY THE END OF NEXT WEEK. THERE IS SOME UNCERTAINTY IN THE EXACT TIMING AND STRENGTH OF ANY INCOMING SYSTEM...HOWEVER THERE IS THE POTENTIAL FOR AN INCREASE IN WINDS...A CHANCE FOR SHOWERS ACROSS MUCH OF THE AREA AS WELL AS COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. STACHELSKI
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.